Home           Contact us           FAQs           
 
   Journal Page   |   Aims & Scope   |   Author Guideline   |   Editorial Board   |   Search
    Abstract
2011 (Vol. 3, Issue: 12)
Article Information:

A Reduction Factor for Buckling Load of Spherical Cap Shells

P.N. Khakina and H. Zhou
Corresponding Author:  P.N. Khakina 

Key words:  Finite element, geometrical imperfections, geometrical parameters, initial buckling, plateau, post-buckling,
Vol. 3 , (12): 1437-1440
Submitted Accepted Published
2011 August, 03 2011 September, 14 2011 December, 26
Abstract:

The classical buckling theory usually overestimates the buckling load of shells. In this study, a reduction factor is determined using geometrical parameters so as to reduce the classical buckling load to a more realistic value based on the post-buckling load. It is observed that the buckling load is directly proportional to the thickness and rise and inversely proportional to the span of the spherical cap. Finite element modeling and simulation using ABAQUS was conducted to determine the buckling behavior of a spherical cap shell subjected to different initial geometrical imperfections. The load-deflection curves drawn from the simulation formed a plateau at the post-buckling load. It is observed that as the initial geometrical imperfection is increased, the value of the initial buckling load is almost the same as the value of the post-buckling load on the plateau. The results obtained from different shells were used to derive a formula for the reduction factor.
Abstract PDF HTML
  Cite this Reference:
P.N. Khakina and H. Zhou, 2011. A Reduction Factor for Buckling Load of Spherical Cap Shells.  Research Journal of Applied Sciences, Engineering and Technology, 3(12): 1437-1440.
    Advertise with us
 
ISSN (Online):  2040-7467
ISSN (Print):   2040-7459
Submit Manuscript
   Current Information
   Sales & Services
   Contact Information
  Executive Managing Editor
  Email: admin@maxwellsci.com
  Publishing Editor
  Email: support@maxwellsci.com
  Account Manager
  Email: faisalm@maxwellsci.com
  Journal Editor
  Email: admin@maxwellsci.com
  Press Department
  Email: press@maxwellsci.com
Home  |  Contact us  |  About us  |  Privacy Policy
Copyright © 2009. MAXWELL Science Publication, a division of MAXWELLl Scientific Organization. All rights reserved